MAUDE Adverse Event Report: MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number 007447
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The angio graphic j wire was initially observed and utilized in the left proximal popliteal artery without issue.The wire was prepped for use as per the ifu.The target lesion had plaque present, little calcification, little tortuosity and 40-50% stenosis.No resistance was felt advancing the wire.Upon the 4th use and removal of the j wire from the catheter, it was noticed the wire seemed longer than earlier usage and upon further observation, a smaller transition in diameter of the wire was also noticed at the distal end.Fluoroscopy was utilized by the physician to confirm that the entire wire was removed.No patient injury is reported.
 
Additional Manufacturer Narrative
Product analysis: as received the wire is bent/ kinked in three locations at the distal end of the wire.The movable core of the wire is withdrawn approximately 30 cm.The movable core could no longer be moved due to the kinks in the distal end of the wire.No notable defect other than physical damage was noted.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional device analysis: no notable defect other than physical damage was noted.The device was found to conform to the end item drawing.The guide wire appeared longer because the moveable core wire had been partially removed from the spring during retraction.The outer diameter appeared to be smaller, because the diameter of the core wire is smaller than the diameter of the spring.No discrepancies were found.If information is provided in the future, a supplemental report will be issued.

Brand Name
ANGIOGRAPHIC GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7859542
Report Number1220452-2018-00107
Device Sequence Number11250398
Product Code DQX
UDI-Device Identifier00643169856844
UDI-Public00643169856844
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number007447
Device Lot NumberGFCP3703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2018
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer10/18/2018
11/20/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date11/13/2018
11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight82